MAUDE Adverse Event Report: DEPUY MITEK LLC US TENDONHARV TARGET HARVESTER *EA; BONE TREPHINE

DEPUY MITEK LLC US TENDONHARV TARGET HARVESTER *EA; BONE TREPHINE
Model Number 232004
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The lot number was unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an anterior cruciate ligament reconstruction procedure on (b)(6) 2021, it was observed that the tendonharv target harvester device was blunt and did not cut as the surgeon tried to remove the soft tissue graft.There was no surgical delay nor adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appopriate.Investigation summary: background: anterior cruciate ligament surgery begins, the doctor proceeds to remove the soft tissue graft and for this, he uses the closed harvester tenotome, the doctor says that this device is blunt, it does not cut.This instrumental piece should be reviewed.Surgery without novelty, without adverse event in the patient.Investigation summary: the tendonharv target harvester *ea (part #: 232004, lot #: unk) was received and evaluated at us cq.Upon visual inspection, the edge of the cutting tip was slightly chipped and there were several scratches on the rest of the device.The damaged cutting tip could have contributed to the reported condition.Hence, the complaint can be confirmed.No definitive root cause can be determined based on the provided information.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent to which this complaint is observed in the field.

Common Device Name
BONE TREPHINE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key12228486
Report Number1221934-2021-02292
Device Sequence Number19205880
Product Code NBH
UDI-Device Identifier10886705010905
UDI-Public10886705010905
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number232004
Device Catalogue Number232004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer09/30/2021
10/05/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date10/01/2021
10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1